MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM (PAS) 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM (PAS) 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Codes Computer Software Problem (1112); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that a pyxis anesthesia 4000 system experiences continuous shutdowns and reboots during use.The customer stated user was unable to log in to device.The length of the delay to patient care was not disclosed.The nature of the procedure was not disclosed.There was no reported patient or user harm.
 
Additional Manufacturer Narrative
Customer reported that a pyxis anesthesia 4000 system experiences continuous shutdowns and reboots during use.The customer stated user was unable to log in to device.The length of the delay to patient care was not disclosed.The nature of the procedure was not disclosed.There was no reported patient or user harm.This event is recorded in complaint number (b)(4).A technical support specialist remotely accessed the device, finding no evidence of a system error message.The technical support specialist performed a database clean and reinstated a clean database to mitigate the reported issue.Customer confirmed device was operational.
 
Additional Manufacturer Narrative
Corrections and or additional information has been added to the following sections: a1, d4, d5, d9, g1, h2, h6.A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from 11-aug-2020 to 11-aug-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident it was determined that the system experienced continuous shutdown and reboots due to software issues.The technical support specialist dialed into the station and found no evidence of error message.He performed a database cleaning to mitigate the issue.The system functioned as intended after the technical support specialist assessed the device.
 
Event or Problem Description

Brand Name
BD PYXIS ANESTHESIA SYSTEM (PAS) 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa blvd.
san diego CA 92121
Manufacturer Contact
phillip emmert
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key15384834
Report Number2016493-2022-99148
Device Sequence Number12211714
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338
Device Catalogue Number338KMAT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown